Advanced Search
MyIDEAS: Login to save this article or follow this journal

An Analysis of the Conditions for the Validity of Modigliani-Miller Theorem with Incomplete Markets

Contents:

Author Info

  • Gottardi, Piero

Abstract

In this paper we investigate the consequences of the firms' financial decisions in the framework of a perfectly competitive general equilibrium model with incomplete markets. When markets are complete or there are no derivative securities (such as options, forwards or futures) written on the firms' shares, these decisions are irrelevant. This result reaffirms and qualifies the original claim by Modigliani and Miller. On the other hand, if markets are incomplete, we show that in the presence of any type of derivative security a change in the capital structure of a firm will modify, generically, both the real equilibrium allocation and the value of the firm. The reason is that the payoff of the derivative securities is affected in a non-linear way by changes in the firm's financial policy; thus the set of the agents' insurance opportunities is also modified.

Download Info

To our knowledge, this item is not available for download. To find whether it is available, there are three options:
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.

Bibliographic Info

Article provided by Springer in its journal Economic Theory.

Volume (Year): 5 (1995)
Issue (Month): 2 (March)
Pages: 191-207

as in new window
Handle: RePEc:spr:joecth:v:5:y:1995:i:2:p:191-207

Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00199/index.htm

Order Information:
Web: http://link.springer.de/orders.htm

Related research

Keywords:

Other versions of this item:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Dahai Yu, 1998. "Two equivalence theorems for government finance," International Finance Discussion Papers, Board of Governors of the Federal Reserve System (U.S.) 622, Board of Governors of the Federal Reserve System (U.S.).
  2. Yann Algan & Olivier Allais & Eva Carceles-Poveda, 2009. "Macroeconomic Effects of Financial Policy," Review of Economic Dynamics, Elsevier for the Society for Economic Dynamics, vol. 12(4), pages 678-696, October.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:5:y:1995:i:2:p:191-207. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.